# SDR 97ZZZM1213

- Difficulty date: November 15, 1997
- Submitted: March 26, 2000
- Operation: Air carrier
- Aircraft: N223US
- Make and model: Boeing 737201
- Aircraft serial: 21665
- Engine: Pwa JT8D9A
- System (JASC): 7930 · Engine Oil Indicating System
- Part: Bypass Switch
- Part number: 42D107A1M
- Condition: Failed
- Location: Nr 2 Engine
- Stage of operation: CR
- Nature of condition: J
- Precautionary procedure: E, A

## Discrepancy

CLT - FL2386 - APPROX 89 MILES NORTH OF CLT AT FL330, CREW NOTICED THE NR 2 ENGINE OIL FILTER BYPASS LIGHT HAD ILLUMINATED.  CAPTAIN REDUCED THE THROTTLE ON NR 2 ENGINE TO IDLE THRUST.  THIS HAD NO EFFECT ON THE BYPASS LIGHT.  CAPTAIN ELECTED TO SHUTDOWN THE NR 2 ENGINE AND DIVERT TO CLT.  AN EMERGENCY WAS DECLARED AND THE FLIGHT LANDED WITHOUT FURTHER INCIDENT.  MAINTENANCE REMOVED AND REPLACED THE OIL FILTER BYPASS SWITCH AND THE OIL FILTER.  NO METAL WAS FOUND.  OPS CHECK AND LEAK CHECK GOOD.  (M)
